Missouri, 2025

Tornadoes and Flash Flooding in Missouri, April 2 to 3, 2025

April 2 to 3, 2025 · NWS SGF · 22 events in 7 counties and zones

Severe thunderstorms moved through southeast Kansas and the Missouri Ozarks during the morning hours on Wednesday, April 2nd, producing a tornado in Nevada and damaging winds. Thunderstorms then redeveloped during the afternoon east of Highway 65 with large hail, damaging winds, flash flooding and a tornado south of West Plains.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2.3 million
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Severe thunderstorms moved through southeast Kansas and the Missouri Ozarks during the morning hours on Wednesday, April 2nd, producing a tornado in Nevada and damaging winds. Thunderstorms then redeveloped during the afternoon east of Highway 65 with large hail, damaging winds, flash flooding and a tornado south of West Plains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 2, 5:39 AM CST, 50 minutes earlier. Its key messages:

  • High confidence in southerly wind gusts around 30 to 40 mph through this morning, with localized areas seeing occasional gusts up to 45 mph.
  • Tornado Watch in effect until 12 PM for our western counties. A Slight (2 of 5) to Enhanced (3 of 5) Risk for severe weather today. Hail from half dollars to tennis balls, wind gusts up to 60-80 mph, and a few tornadoes will all possible. The greatest chance for the upper end of these hazards will be along and east of Highway 63.
  • Impactful weather continues into the weekend. It is becoming increasingly concerning for multiple rounds of heavy rainfall and potentially significant flooding late this week into the weekend, especially in south-central Missouri. Friday into Saturday look to be the most impactful days. A Flood Watch is in effect.
Area forecast discussion, Apr 2, 5:39 AM CST, 50 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
639 AM CDT Wed Apr 2 2025

.KEY MESSAGES...

- High confidence in southerly wind gusts around 30 to 40 mph
  through this morning, with localized areas seeing occasional
  gusts up to 45 mph.

- Tornado Watch in effect until 12 PM for our western counties.
  A Slight (2 of 5) to Enhanced (3 of 5) Risk for severe
  weather today. Hail from half dollars to tennis balls, wind
  gusts up to 60-80 mph, and a few tornadoes will all possible.
  The greatest chance for the upper end of these hazards will be
  along and east of Highway 63.

- Impactful weather continues into the weekend. It is becoming
  increasingly concerning for multiple rounds of heavy rainfall
  and potentially significant flooding late this week into the
  weekend, especially in south-central Missouri. Friday into
  Saturday look to be the most impactful days. A Flood Watch is
  in effect.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 330 AM CDT Wed Apr 2 2025

Current water vapor imagery depicts that there is an abundance
of moisture in the mid-levels across pretty much the entire
CONUS. Within this wavelength, a very deep and potent
trough/upper-level low is over the west CONUS with a 130-150 kt
jet rounding the base. Widespread upper-level diffluence and jet
dynamics are forcing a 986 mb surface low across KS. This is a
near record minimum for early April according to the 30-year
ECMWF reforecast climatology. As such, the resulting tight
pressure gradient is forcing strong southeasterly surface winds
with observed gusts up to 30-35 mph at Springfield and 35-45
mph at Joplin (as I type this, a 54 mph wind gust just came
in at Joplin).

High confidence in 30-45 mph wind gusts through this afternoon:

The gusty winds are expected to continue into early Wednesday
afternoon. There is high confidence that we will persistently
see 30-45 mph wind gusts with the mean HREF and SREF guidance
sitting in this range. However, a 60-70 kt low-level jet is
currently overtop our entire CWA, and given the latest obs
coming out of Joplin, any tapping into the jet tonight could
yield infrequent gusts up to 45-55 mph. In fact, during the
daylight morning hours as insolation commences, latest
SREF/RAP/NAM soundings suggest a brief period 45-60 mph gusts
behind the cold front and line of storms. This threat will
continue to be monitored, but being so close to the event,
expected localized and infrequent nature of the gusts, and with
bigger fish to fry with potential severe watches, will hold off
on a Wind Advisory for now.

Slight to Enhanced Risk for severe thunderstorms much of today:

Attached to the surface low in north KS, a surface warm front
extends southeast across our region, with a cold front extending
SW into east NM. A triangular warm sector then sits in east KS,
slowly translating into our region. Right along the low
location, within the warm sector and along the surface
boundaries, a line of severe storms are ongoing across east KS,
as noted by radar imagery. A recent mesoscale discussion hashes
out the short-term expectations of the environment ahead of
these storms. Moisture and associated instability is currently
surging northward amid the strong low-level shear thanks to the
60-70 kt LLJ. As such, the activity is expected to progress
eastward, continuing to pose a severe threat. Given the current
state of the radar depiction and storm motions, storms may stay
out of our area for a while tonight. For this reason, a Tornado
Watch has been issued just north of our CWA in Kansas City's
area. However, with latest CAM and WoFs trends, there is still
potential for southward development along the line and/or
newfound supercell development in OK that could race into our
region. After a phone call with SPC, if convection does fire in
these regions, a Tornado Watch may eventually be issued for our
western CWA as, quote, "we don't want to mess around with a
60-70 kt low-level jet".

Indeed, the environment ahead of any thunderstorms moving into
our western region early this morning will be characterized by
50-60 kts of effective bulk shear, 40-50 kts of 0-1 km bulk
shear, resulting in elongated and very curved hodographs
(400-500 m2/s2 of effective storm-relative helicity). The shear
will be no problem for an organized severe threat, the main
uncertainty will be the degree of instability/inhibition and
the result on the potential for deep convection within the line.
Current RAP mesoanalysis/soundings do show capping of surface-
based instability ahead of the line currently developing, which
doesn't seem to be stopping these KS storms from developing
(albeit they do appear elevated and struggling to deeply convect
at this time). Thus, current thinking is that a line of
thunderstorms will enter our western forecast area by 5-7 AM,
slowly moving eastward across our region through the morning and
early afternoon. Given the environment, most of the storms may
be just under severe limits, though any that can tap into the
environment and deeply convect (or if a cold-pool driven line of
storms takes hold) will be capable of hazards including large
hail up to golf balls or higher (if supercellular storms can be
maintained), damaging wind gusts up to 60-70 mph, and a couple
tornadoes.

As the line slowly shifts eastward, daytime heating will work to
destabilize the environment (highs in the middle to upper 70s)
and make it more easy for storms to break through the 700 mb
capping inversion. This looks most likely to occur along and
east of Highway 63, where redevelopment/re-intensification along
the line could occur. Higher-end hazards would be possible with
these, including hail up to tennis ball size, wind gusts up to
60-80 mph, and a few tornadoes. The line of storms should then
clear our forecast area by mid-evening tonight.

The cold front will then move through behind the storms,
dropping temperatures tonight into the upper 40s to lower 50s.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Issued at 330 AM CDT Wed Apr 2 2025

Heavy rainfall, significant flooding potential, and severe:

After today's severe threat, attention then turns to
multiple rounds of persistent heavy rainfall Thursday through
Saturday as the cold front slows to a halt just southeast of our
region. This occurs as the upper-level pattern becomes uniformly
southwesterly putting mean flow parallel to the boundary.
Additionally, the low-level jet will be southerly, moving
overtop the front, which synoptically aligns with the Maddox
Heavy Rainfall/Flood Pattern. This flow overtop the front will
have unimpeded access to the Gulf, siphoning moisture with
>97.5th percentile integrated vapor transport over the front,
bringing 1.25-1.75 PWATs into our area, especially Friday into
Saturday (this is near the all time maximum for early April in
the 1979-2009 climatology). Needless to say, there will be more
than enough moisture for multiple days to put down heavy rain
through Saturday. These rounds will all be fueled by multiple
shortwave perturbations that move through the uniform
southwesterly flow. Friday into Saturday look to be the most
impactful days for us as another deep upper-level shortwave digs
through the desert Southwest, adding extra forcing to the mix.
Not only that, another surface cold front will be dropping from
the northwest, combining with the stalled front across our
region. This amount of forcing could lead to some heavily
excessive rainfall amounts Friday and Saturday. For this
timeframe, the WPC has a Moderate (3 of 4) Risk for Excessive
Rainfall SE of I-44 Friday, and in the eastern Ozarks Saturday.
This is on top of Slight (2 of 4) Risks in the same area
Wednesday and Thursday. Of additional note, the WPC mentioned
that put an internal 55% risk in south-central Missouri (for
reference a Moderate Risk is 40%, and a High Risk is 70%).
Therefore, this could be considered as a "Moderate+" Risk.

Needless to say, rainfall totals will be significant as ensemble
cluster analysis shows pretty good agreement in high rainfall
totals, just some small uncertainties in the exact placement of
the axis of rainfall. Nevertheless, 72 hour precipitation totals
from 7 AM Thursday through 7 AM Sunday are quite high, with
tightening NBM spreads. Again, note that the spreads in
precipitation amounts result from small uncertainties in front
placement and not so much difference in forecast rain amounts.
Below are some percentile amounts for south-central Missouri,
coinciding with some reasonable best-case and worst-case
scenarios:

Reasonable Best-Case Scenario (NBM 10th-25th): 3 to 4.5 inches
Average Scenario (NBM 25th-75th): 4.5 to 7 inches
Reasonable Worst-Case Scenario (NBM 75th-90th): 7 to 9 inches

These amounts stem largely from global models. However, with
SREF output giving a 70-95% chance for MUCAPE >500 J/kg,
thunderstorms can be expected with each round of rain. This will
surely create localized areas with much higher amounts than
shown above. This kind of rain over 72 hours (especially in the
eastern Ozarks with flashy rivers) will almost no doubt produce
significant flash flooding. This will also strain the rivers out
there, with high confidence that at least action stage will be
met for most river forecast points. HEFS give a 70-90 % chance
for at least action stage, and a 60-80% chance of at least Minor
stage flooding for a few rivers across south-central Missouri.
There's even a signal at the moment for potential Moderate
(15-30% chance) to Major (5-10% chance) flooding. We aren't just
throwing around words lightly when saying if the higher end of
the scenarios pans out, we could be seeing a critical to
potentially historic flood event.

As mentioned previously, elevated instability seems likely
within our area (the cool side of the boundary). With strong
uniform southwesterly flow atop this instability, shear will
also be abundant. As such, the same areas receiving excessive
rainfall are also in Marginal (1 of 5) to Slight (2 of 5) Risks
for some of the thunderstorms to be severe. Being on the cool
side of the front, these will mainly pose large hail risks,
though we will get a better idea of hazards as we draw closer to
the events.

Frost potential this weekend and early next week:

Since the surface cold front will be stalled to our southeast,
temperatures will be on a cooling trend into the weekend. Highs
Thursday and Friday will be in the upper 50s and 60s, with
Saturday through Monday in the 50s. Lows will be in the middle
40s to middle 50s Wednesday night through Friday night, then
drop to the 30s Saturday night through Monday night (with the
added potential for below freezing temperatures across the
eastern Ozarks). This will bring the potential for widespread
frost to the area Sunday and Monday night. Be mindful of any
plants/crops during this timeframe, especially after they will
have received so much rainfall the preceding days.

&&

.AVIATION /12Z TAFS THROUGH 12Z THURSDAY/...
Issued at 640 AM CDT Wed Apr 2 2025

A line of thunderstorms is currently within southeast Kansas and
west Missouri. These storms are expected to sluggishly move
across Missouri through the course of the day, impacting JLN
during the first bit of the period. Damaging winds up to 50 kts
and a couple brief tornadoes will be possible. There is some
uncertainty in how well the storms hold together as they trek
eastward. For that reason, have given a TEMPO in SGF and BBG.

Otherwise, cigs have held steady just above MVFR, and current
thinking is that these will stay VFR through the rest of the
period. Additionally, winds will continue to be gusty out of the
south, slowly shifting to the southwest, then becoming lighter
after 18Z.

Some showers and thunderstorms may move back into the TAF sites
towards the end of the period, but uncertainty in exact timing
precludes any TAF mention at this time.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Wind Advisory until 1 PM CDT this afternoon for KSZ073-097-101.
MO...Wind Advisory until 1 PM CDT this afternoon for MOZ055-066>068-
     077>079-088>090-093>095-101>103.
     Flood Watch from Thursday morning through Saturday evening for
     MOZ071-082-083-091-092-095>098-102>106.

&&

SHORT TERM...Price
LONG TERM...Price
AVIATION...Price
Hazardous weather outlook, Apr 2, 5:46 AM CST, 43 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
646 AM CDT Wed Apr 2 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031200-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
646 AM CDT Wed Apr 2 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Enhanced tornado risk.
  Enhanced hail risk.
  Slight thunderstorm wind damage risk.
  Elevated lightning risk.
  Elevated excessive rainfall risk
  Elevated non thunderstorm wind risk.
  Significant fire weather risk.

DISCUSSION...

A Tornado Watch is in effect for most of our western forecast area
until 12 PM today. This is in response to a line of thunderstorms
that will move across the area from west to east this morning into
the evening. As the line moves eastward, it will slow, with re-
intensification possible east of Highway 63. All hazards are
possible, with increasing intensity as the line moves toward
south-central Missouri. This ranges from damaging wind gusts up to
60 to 70 mph, large hail up to half dollars to tennis balls, and a
few tornadoes.

As the line becomes near stationary across the eastern Ozarks this
evening, excessive rainfall and flooding will be possible as well.

A Wind Advisory is in effect for along and west of Highway 65
until 1 PM today. Southeasterly wind gusts will be around 40 to
50 mph within the advisory and 30 to 40 mph elsewhere.

After the cold front moves through this afternoon, persistent
moderate wind gusts paired with humiditiy values in the 30-40%
range out in southeast Kansas and west Missouri will also promote
an elevated fire risk.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Confidence continues to increase in heavy rainfall and flooding
late this week into the weekend. Heavy rainfall amounts of at
least 3 to 5 inches, with higher amounts of 6 to 10 inches
possible. This could result in significant flooding and flash
flooding. The greatest concern for heavy rainfall occurs Friday
afternoon through Saturday evening. A Flood Watch is in effect.

In the same areas that receive multiple rounds of heavy rain,
severe thunderstorms will also be possible, with large hail as the
main hazards.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation may be needed today for Southwest Missouri.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Price

The radar

The Springfield radar (KSGF), 112 km away, was scanning. The volume nearest the first event began at 12:26 UTC.

Open the radar archive at this moment

Event by event

11 hail, 5 thunderstorm wind, 3 tornado, 3 flash flood. Local standard time, as filed.

Tornado, Vernon

When
April 2, 6:29 AM CST to 6:34 AM CST
Where
Vernon County, 3.33 mi SW of Moundville to 3.45 mi SW of Nevada
Rating
EF2
Path length
6.5 mi
Path width
200 yd
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
37.733, -94.509

A NWS survey team found EF2 tornado damage to a home along Highway F to the southwest of Moundville. The tornado moved northeast damaging a few more homes along with barns and numerous trees as it tracked west and north of Moundville. A second tornado that touched down near the same time to the southeast of this path eventually tracked toward and passed the initial tornado to its east as determined by ground surveys and satellite damage imagery. This second tornado tracked into the Nevada area causing extensive damage.

Tornado, Vernon

When
April 2, 6:30 AM CST to 6:44 AM CST
Where
Vernon County, 3.33 mi SSE of Moundville to 0.75 mi NW of Walker
Rating
EF1
Path length
16.6 mi
Path width
200 yd
Property damage
$1.2 million
Reported by
NWS Storm Survey
Coordinates
37.724, -94.452

A National Weather Service Storm survey determined that an EF-1 tornado touched down north of Bronaugh and tracked northeast on a route just east of a separate tornado that tracked through the Moundville area. Based upon radar, satellite imagery and ground surveys, the Bronaugh tornado caught up to the initial tornado then continued through Nevada and lifted west of Walker. In it’s early stages, two separate tornado debris signatures were detected by the KSGF 88D radar. Initially causing damage only to trees and barns, the tornado damaged several homes and outbuildings as it tracked toward Nevada, damaged numerous businesses as it crossed Highway 54 at Nevada. The tornado knocked over two sets of four railroad cars sitting on a side rail to the northeast of Nevada yet nearby trees only suffering limb damage. The tornado continued to damage outbuildings and barns as it tracked across open farmland before lifting near Walker.

Thunderstorm Wind, Jasper

When
April 2, 7:07 AM CST
Where
Jasper County, 0.69 mi N of Gulfton
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
37.180, -94.550

Several large trees and limbs were reported down. A few homes suffered minor siding damage.

Hail, Douglas

When
April 2, 12:23 PM CST
Where
Douglas County, 1.3 mi ENE of Ava Muni Meml Arpt
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
36.980, -92.660

Quarter sized hail was reported.

Hail, Wright

When
April 2, 12:36 PM CST
Where
Wright County, 0.55 mi W of Mountain Grve Mem Ar
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
37.130, -92.330

Nickle sized hail was reported.

Hail, Douglas

When
April 2, 12:55 PM CST
Where
Douglas County, 0.69 mi S of Hest
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.890, -92.680

Nickle sized hail was reported.

Hail, Douglas

When
April 2, 12:55 PM CST
Where
Douglas County, 0.55 mi W of Ava
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.950, -92.660

Quarter sized hail was reported by multiple spotters in the area.

Hail, Wright

When
April 2, 1:00 PM CST
Where
Wright County, 2.14 mi NNW of Macomb
Measured
1.25 in hail
Reported by
Public
Coordinates
37.130, -92.510

Half dollar sized hail was reported.

Thunderstorm Wind, Wright

When
April 2, 1:00 PM CST
Where
Wright County, 2.14 mi NNW of Macomb to 2.63 mi N of Macomb
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
37.130, -92.510

An outbuilding was rolled over and another suffered damaged from high winds.

Hail, Wright

When
April 2, 1:02 PM CST
Where
Wright County, 2.14 mi NNW of Macomb
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
37.130, -92.510

Quarter sized hail was reported.

Thunderstorm Wind, Texas

When
April 2, 1:03 PM CST
Where
Texas County, Houston
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
37.330, -91.970

Strong thunderstorm winds downed several large trees and damaged two large hangar doors at the Houston Airport.

Thunderstorm Wind, Texas

When
April 2, 1:05 PM CST
Where
Texas County, Houston to 2.37 mi NE of Houston
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.330, -91.970

Multiple large trees and limbs were reported down.

Hail, Howell

When
April 2, 1:55 PM CST
Where
Howell County, 0.88 mi SE of Olden
Measured
2.5 in hail
Property damage
$150,000
Reported by
Broadcast Media
Coordinates
36.860, -91.910

Hail up to the size of tennis balls was reported just south of Pomona in a fairly rural part of Howell County. A few homes and businesses saw minor damage occur to roofs and vehicles.

Hail, Howell

When
April 2, 2:00 PM CST
Where
Howell County, 5.11 mi SSW of West Plains
Measured
2 in hail
Property damage
$250,000
Reported by
Public
Coordinates
36.660, -91.880

Hen egg sized hail was reported in a mainly rural portion of the county. Some homes around the Arrowhead Lakes suffered minor roof and vehicle damage from the large hail.

Hail, Howell

When
April 2, 2:01 PM CST
Where
Howell County, 2.35 mi SSE of Caulfield
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.590, -92.100

Quarter sized hail was reported.

Hail, Howell

When
April 2, 2:14 PM CST
Where
Howell County, 0.55 mi E of South Fork
Measured
2.5 in hail
Property damage
$125,000
Reported by
Emergency Manager
Coordinates
36.630, -91.960

Hail ranging from golf balls to tennis balls in size fell across the Southfork area. The impacted area was rural, however, a few homes and businesses were impacted suffering roof and vehicle damage.

Tornado, Howell

When
April 2, 2:16 PM CST to 2:21 PM CST
Where
Howell County, 4.55 mi ENE of South Fork to 4.24 mi SSW of West Plains
Rating
EF1
Path length
1.13 mi
Path width
350 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
36.663, -91.899

A National Weather Service survey team found EF-1 tornado damage southwest of West Plains, Missouri from Highway JJ to County Road 8800. The tornado path length was 1.13 miles long, 350 yards wide, and maximum winds between 95-100 mph. Numerous trees were uprooted along the path. A metal roof of a small farm building was blown off.

Hail, Howell

When
April 2, 2:25 PM CST
Where
Howell County, West Plains
Measured
1 in hail
Reported by
Other Federal Agency
Coordinates
36.730, -91.850

Quarter sized hail was reported.

Thunderstorm Wind, Shannon

When
April 2, 2:25 PM CST
Where
Shannon County, 0.55 mi E of Venice
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
37.220, -91.410

Several large trees and limbs were reported down.

Flash Flood, Wright

When
April 2, 4:02 PM CST to April 3, 2:15 AM CST
Where
Wright County, 4.42 mi NE of Mansfield to 3.88 mi NE of Mansfield
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.170, -92.530

Route AB at Wolf Creek was flooded and impassable.

Flash Flood, Howell

When
April 2, 5:22 PM CST to April 3, 2:15 AM CST
Where
Howell County, 1.31 mi ESE of Leota to 1.17 mi SE of Leota
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.520, -92.010

Missouri route 142 at Bennetts River was flooded and impassable.

Flash Flood, Howell

When
April 2, 5:23 PM CST to April 3, 2:15 AM CST
Where
Howell County, 1.83 mi WNW of Pottersville to 1.16 mi W of Pottersville
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.705, -92.062

Route K was of Pottersville was closed due to flooding on Taber Creek.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2025Every state in 2025This day in weather historyThe tornado archive for Missouri, 2025Warnings in Missouri, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1251600, 1251601, 1251606, 1250762, 1250769, 1250763, 1250765, 1250773, 1251603, 1250771, 1251604, 1251602, 1250780, 1250778, 1250774, 1250775, 1251597, 1250776, 1251605, 1251571, 1251573, 1251576.